MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012624-19
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right iliac artery.The 8.0x19mm omnilink elite stent delivery system (sds) was advanced across the lesion and ballooned, however, it was noted that the stent could not be found and was not on the balloon.Upon fluoroscopy, it was confirmed the stent was not in the patient's anatomy.The stent was found in the stylet at the back of the table.There was no resistance removing the sds from the dispenser coil and there was no resistance during removal of the stylet or protective sheath.The sds was not prepared before or after the sheath/stylet removal.Force was not applied during removal of the sheath/stylet.There was no manipulation/handling of the stent implant at any point.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.(b)(4).
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.It was reported that the stent implant was not on the balloon after the device had been advanced into the anatomy.It should be noted that the omnilink elite instructions for use, (ifu) states: prior to using the omnilink elite stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent is located between the radiopaque balloon markers.Do not use if any defects are noted.In this case, it is unknown if the ifu deviation contributed to the reported event.It was reported that the stent delivery system was not prepped before or after sheath/stylet removal.It should be noted that the omnilink elite instructions for use states: prepare an inflation device / syringe with diluted contrast medium.Attach an inflation device / syringe to the stopcock; attach to the inflation port.With the tip down, orient the delivery system vertically.Open the stopcock to delivery system; pull negative for 30 seconds; release to neutral for contrast fill.Close the stopcock to the delivery system; purge the inflation device / syringe of all air.Repeat steps until all air is expelled.In this case, it is unlikely the ifu deviation contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15969649
Report Number2024168-2022-12565
Device Sequence Number5549966
Product Code NIO
UDI-Device Identifier08717648179280
UDI-Public08717648179280
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1012624-19
Device Catalogue Number1012624-19
Device Lot Number9071141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale